Here's another EHA abstract on the under-recognized issue of late-onset neutropenia as a result of FCR. I thought that this might be interesting to those of us on this site that have undergone or may undergo FCR. See the graph above. Someone can correct me if I am wrong, but my guess is that the take-away is that if you had Grade 3-4 Neutropenia during FCR you should be watched for late-onset neutropenia also. Also, there is a warning about GCSF support during chemotherapy (Granulocyte colony-stimulating factor).
By the way, here are all the EHA abstracts from last week:
LATE ONSET NEUTROPENIA IS A COMMON COMPLICATION OF FLUDARABINE, CYCLOPHOSPHAMIDE AND RITUXIMAB (FCR) THERAPY AND IS ASSOCIATED WITH SUBSTANTIAL MORBIDITY AND HOSPITALIZATION
Prahlad Ho* 1, Sarah Romero1, Thomas E. Lew2, Paul Turner1, John Seymour3, Carole Smith4, Dennis Carney3, Andrew Grigg1, Constantine Tam3
1Clinical Haematology, Austin Health, 2Faculty of Medicine, Nursing and Health Sciences, Monash University, 3Clinical Haematology, Peter MacCallum Cancer Centre, 4Austin Pathology, Austin Health, Melbourne, Australia
Summary/Conclusion: Neutropenic complications, particularly LON, is an under-recognized and poorly reported complication of FCR. LON in pts receiving FCR is associated with high morbidity and frequent hospitalization. Pts who develop G3-4N during FCR chemotherapy are at high risk of subsequent LON, particularly if their chemotherapy was supported using GCSF. Our results demonstrate that the onset of G3-4N during FCR chemotherapy identifies pts at high risk for late neutropenic complications, and sound a cautionary note regarding the use of GCSF support during FCR therapy.